Alert archive / New Jersey / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 31, 2015, 5:08 PM EDT for Richmond County, New York; Essex County, Hudson County, Union County, New Jersey. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 5:08 PM EDT (21:08 UTC)
- Expired
- May 31, 2015, 5:40 PM EDT
- In force
- 32 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 83 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699
WUUS51 KOKX 312108
SVROKX
NJC013-017-039-NYC085-312200-
/O.NEW.KOKX.SV.W.0010.150531T2108Z-150531T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
508 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN UNION COUNTY IN NORTHEASTERN NEW JERSEY...
SOUTHEASTERN ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
EASTERN UNION COUNTY IN NORTHEASTERN NEW JERSEY...
HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 600 PM EDT
* AT 507 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER ELIZABETH...AND MOVING
NORTHEAST AT 10 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PORT RICHMOND AROUND 515 PM EDT.
NEWARK...BAYONNE AND HARRISON AROUND 535 PM EDT.
KEARNY AROUND 545 PM EDT.
NEW YORK AROUND 550 PM EDT.
JERSEY CITY AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ROSELLE...WEST SHORE EXPRESS...KENILWORTH...EAST NEWARK...ROSELLE
PARK...IRVINGTON...HILLSIDE...BELLEVILLE...NORTH ARLINGTON AND EAST
ORANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4058 7421 4059 7421 4060 7422 4060 7423
4068 7429 4081 7414 4079 7415 4077 7412
4071 7404 4070 7407 4066 7407 4067 7410
4064 7407
TIME...MOT...LOC 2107Z 237DEG 10KT 4068 7421
$$
MPS2 follow-up statements
954
WWUS51 KOKX 312133
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
533 PM EDT SUN MAY 31 2015
NJC013-312143-
/O.CAN.KOKX.SV.W.0010.000000T0000Z-150531T2200Z/
ESSEX NJ-
533 PM EDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4058 7421 4060 7420 4061 7421 4063 7420
4066 7416 4066 7413 4065 7415 4064 7415
4064 7413 4065 7411 4065 7409 4064 7407
TIME...MOT...LOC 2133Z 315DEG 8KT 4062 7417
$$
NJC017-039-NYC085-312200-
/O.CON.KOKX.SV.W.0010.000000T0000Z-150531T2200Z/
EASTERN UNION NJ-UNION NJ-HUDSON NJ-RICHMOND NY-
533 PM EDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN UNION...SOUTHEASTERN UNION...HUDSON AND RICHMOND
COUNTIES...
AT 533 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER PORT RICHMOND...OR OVER TODT HILL...
MOVING SOUTHEAST AT 10 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN UNION...SOUTHEASTERN UNION...HUDSON AND RICHMOND COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...WEST SHORE EXPRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4058 7421 4060 7420 4061 7421 4063 7420
4066 7416 4066 7413 4065 7415 4064 7415
4064 7413 4065 7411 4065 7409 4064 7407
TIME...MOT...LOC 2133Z 315DEG 8KT 4062 7417
$$
MPS915
WWUS51 KOKX 312140
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
540 PM EDT SUN MAY 31 2015
NJC017-039-NYC085-312150-
/O.CAN.KOKX.SV.W.0010.000000T0000Z-150531T2200Z/
EASTERN UNION NJ-UNION NJ-HUDSON NJ-RICHMOND NY-
540 PM EDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION...SOUTHEASTERN
UNION...HUDSON AND RICHMOND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4058 7421 4060 7420 4061 7421 4063 7420
4066 7416 4066 7413 4065 7415 4064 7415
4064 7413 4065 7411 4065 7409 4064 7407
TIME...MOT...LOC 2138Z 237DEG 10KT 4063 7415
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:11 PM EDT, 57 minutes earlier.
Area forecast discussion, May 31, 4:11 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT SUN MAY 31 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE REGION...AND PASS TO
THE SOUTH TONIGHT. WAVES OF LOW PRESSURE WILL THEN TRACK OVER OR
JUST TO THE SOUTH MONDAY INTO TUESDAY NIGHT. HIGH PRESSURE WILL
BUILD IN FOR WEDNESDAY AND THURSDAY. A FRONTAL SYSTEM WILL THEN
IMPACT THE REGION LATE IN THE WEEK AND OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COLD FRONT HAD ENTERED NRN ORANGE COUNTY BY WAY OF THE HUDSON
VALLEY...WITH TEMPS RAPIDLY FALLING INTO THE 50S...BUT IS SINKING
MORE SLOWLY S THROUGH CT AND HAD NOT MADE IT TO HARTFORD AS OF 3
PM. STRONG PRE-FRONTAL CONVECTION IS PRODUCING LOCALIZED FLASH
FLOODING AND SEVERE WX. FLASH FLOOD WATCH ISSUED EARLIER FOR THE
HUDSON VALLEY...NEARBY PARTS OF NE NJ WAS JUST EXPANDED INTO NEW
HAVEN COUNTY CT. HEAVIER CELLS ARE PRODUCING RAINFALL RATES OF 2-3
INCHES PER HOUR...WITH TOTALS OVER 4 INCHES POSSIBLE IN PLACES
WHERE TRAINING OF CELLS IS TAKING PLACE. ACTIVITY MOSTLY OVER
BERGEN/ROCKLAND/WESTCHESTER ATTM SHOULD EXPAND NE INTO SW CT PER
HI-RES MODEL GUIDANCE.
CONVECTION SHOULD WEAKEN AFTER DARK...BUT LIKELY/CAT POP CONTINUES
FOR LIGHTER PRECIP. AS THE COLD FRONT SINKS INTO THE AREA...TEMPS
SHOULD QUICKLY FALL INTO 60S...AND EVENTUALLY INTO THE LOWER AND
MID 50S FOR INLAND SECTIONS AND UPPER 50S FOR LONG ISLAND.
A MODERATE RISK FOR RIP CURRENTS CONTINUES AT THE OCEAN FACING
BEACHES TODAY.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
SHOWERS CONTINUE INTO MONDAY WITH THE FRONT LOCATED IN THE
VICINITY AND SEVERAL WAVES OF LOW PRESSURE RIDING ALONG IT.
THERE WILL ALSO BE THE ADDITION OF SOME LARGE SCALE LIFT LATE
MONDAY INTO MONDAY NIGHT IN THE FORM OF A MID LEVEL SHORTWAVE AND
THE REGION BECOMING LOCATED NEAR THE RIGHT ENTRANCE REGION OF A
70-90 KT JET. SOME ELEVATED INSTABILITY PRESENT COULD LEAD TO A
FEW RUMBLES OF THUNDER SO HAVE MENTIONED A SLIGHT CHANCE FOR
THUNDER MONDAY AFTERNOON/NIGHT. POP CONTINUES AT CATEGORICAL
MON NIGHT.
PRECIPITABLE WATERS REMAIN VERY HIGH...RANGING FROM 1.5
TO 2.0 INCHES. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE WITH THE POTENTIAL FOR ADDITIONAL URBAN AND POOR
DRAINAGE FLOODING.
WITH CLOUDS...E/NE FLOW...AND PRECIPITATION...HIGHS ON MON WILL
ONLY BE 55-60 INLAND...AND 60-65 FOR NYC METRO AND LONG ISLAND.
DIURNAL RANGES WILL BE SMALLER THAN USUAL...WITH LOWS MON NIGHT IN
THE 50S...POSSIBLY UPPER 40S AT SOME SPOTS WELL INLAND.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY REMAINS NEARLY STATIONARY JUST SOUTH OF THE REGION
ON TUESDAY...AND THEN THE FINAL WAVE OF LOW PRES WILL WORKS ITS WAY
ACROSS THE REGION. 12Z GFS AND 12Z ECMWF IN DECENT AGREEMENT...SO
WILL CARRY LIKELY-CATEGORICAL POPS FOR THE REGION WITH THE HIGHEST
POPS OUT EAST...AND WILL TAPER POPS OFF FROM WEST TO EAST DURING THE
DAY. CANNOT RULE OUT A FEW RUMBLES OF THUNDER DURING THE AFTERNOON.
ASIDE FROM A FEW LINGERING EVENING SHOWERS...DRY WX WILL BUILD INTO
THE REGION TUESDAY NIGHT AS HIGH PRES BUILDS IN BEHIND THE DEPARTING
FRONT. THE HIGH WILL KEEP THE REGION DRY AND MILD THROUGH
THURSDAY...WITH TEMPS IN THE LOW 70S ON WEDNESDAY...AND THEN IN THE
MID TO UPPER 70S ON THURSDAY.
LOW PRES ASSOCIATED WITH A FRONTAL BOUNDARY WILL APPROACH THE AREA
FOR THE END OF THE WORK WEEK AND INTO THE WEEKEND. FOR NOW...WILL
INTRODUCE SLIGHT CHANCE POPS FOR FRIDAY AFTERNOON...AND THEN CHANCE
POPS FOR THE WEEKEND WITH HIGH TEMPS GENERALLY IN THE MID TO UPPER
70S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT CROSSES THE TERMINALS...FROM NORTH TO SOUTH...LATE
THIS AFTERNOON INTO EARLY EVENING. A WAVE OF LOW PRESSURE THEN
MOVES SLOWLY THROUGH THE AREA TONIGHT THROUGH TUESDAY.
VFR WITH A SOUTH TO SOUTHWEST FLOW OF 10 TO 15 KT THIS
AFTERNOON...BECOMING NE IN THE WAKE OF THE FRONT LATE THIS
AFTERNOON/EARLY EVENING FROM N TO S.
SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY THIS AFTERNOON WITH
MARGINAL VFR CONDITIONS AND LOCALLY GUSTY WINDS. ISOLATED TSRA
COVERAGE ACROSS NYC/NJ METRO TERMINALS THROUGH 18Z...THEN MORE
WIDESPREAD COVERAGE LIKELY BETWEEN 18Z AND 00Z. START TIME OF
TSRA 1-2 HRS EARLIER FOR NORTHERN TERMINALS. TSRA COVERAGE WILL BE
LESS AND LATE TODAY FOR EASTERN TERMINALS. MODERATE CONFIDENCE IN
THE TIMING AND AREAL COVERAGE OF CONVECTION.
MVFR/IFR CEILINGS EXPECTED TO DEVELOP IN RAIN AND BR THIS EVENING
A FEW HOURS IN WAKE OF COLD FRONTAL PASSAGE AND WIND SHIFT.
IFR/LIFR CONDITIONS LATE TONIGHT. ISOLATED TSRA POSSIBLE...MAINLY
FOR NYC/NJ METRO TERMINALS.
.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY-MONDAY NIGHT...IFR CEILINGS AND VISIBILITIES WITH RAIN AND
FOG. ISOLATED THUNDERSTORMS POSSIBLE.
.TUESDAY...RAIN ENDING WITH CONDITIONS IMPROVING TO VFR.
.TUESDAY NIGHT-WEDNESDAY...VFR.
&&
.MARINE...
AS A COLD FRONT SINKS S OF THE WATERS THIS EVENING...COMBO OF E
FLOW INCREASING TO NEAR 20 KT PLUS INCOMING 3-FT SWELL SHOULD
BUILD SEAS ON MOST OCEAN WATERS TO 5 FT LATE TONIGHT INTO MON
AFTERNOON. SCA ISSUED E OF FIRE ISLAND INLET. NOT SURE IF THESE
CONDS WILL LAST INTO MON NIGHT...WITH CONDS LOOK TO REMAIN BELOW
SCA LEVELS ON TUE AS LOW PRES WORKS ITS WAY ACROSS THE WATERS.
HIGH PRES WILL THEN BUILD IN TO CLOSE OUT THE WORK WEEK...WITH
TRANQUIL CONDS.
&&
.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM FOR THE LOWER HUDSON
VALLEY...NEARBY PARTS OF NE NJ...AND ALL OF SW CT. LINE OF STRONG
CONVECTION HAS CONSOLIDATED JUST NORTH/WEST OF NYC AND SHOULD MOVEINTO
SW CT TOWARD EVENING. LOCALIZED RAINFALL OF UP TO 4 INCHES COULD
PRODUCE FLASH FLOODING.
EVENT TOTAL BASIN AVG QPF OF 3-4 INCHES EXPECTED INLAND THROUGH
TUE AFTERNOON...WITH 1.5-2 INCHES EXPECTED FOR NYC...LONG ISLAND
AND COASTAL SE CT. ANOTHER ROUND OF MOD-HVY PRECIP IS EXPECTED
LATE DAY MON INTO MON NIGHT...AND ANOTHER FLASH FLOOD WATCH COULD
BE ISSUED FOR THIS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR CTZ005-006-
009-010.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NJZ002-004-
103-104.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM TO 6 PM EDT MONDAY FOR ANZ350-
353.
&&
SYNOPSIS...GOODMAN/MPS
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...MPS
AVIATION...NV
MARINE...GOODMAN/MPS
HYDROLOGY...GOODMAN/MPSHazardous weather outlook, May 31, 3:33 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT SUN MAY 31 2015 CTZ005-006-009-010-NJZ002-004-103-104-NYZ067>071-011945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN- EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 333 PM EDT SUN MAY 31 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-105>108-NYZ072>075-176>179-011945- HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 333 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SOME OF THIS ACTIVITY COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL...AND COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-011945- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KT INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-CTZ007-008-011-012-NYZ078>081-011945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 333 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, May 31, 4:26 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD PARAMUS 40.95N 74.07W
05/31/2015 BERGEN NJ TRAINED SPOTTER
ROADS CLOSED DUE TO FLOODING...ROUTE 17 SOUTH - SOUTH
OF MIDLAND AVENUE. ALL LANES SOUTHBOUND CLOSED.
&&
JESpecial weather statement, May 31, 4:35 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT SUN MAY 31 2015
CTZ005-009-NYZ070-312115-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-
435 PM EDT SUN MAY 31 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD AND
CENTRAL WESTCHESTER COUNTIES...
AT 434 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEW
CANAAN...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STAMFORD...NORWALK...NEW CANAAN...FAIRFIELD...WESTPORT...DARIEN...
WILTON...BEDFORD...SCOTTS CORNERS...GEORGETOWN AND EASTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
LAT...LON 4128 7331 4112 7327 4109 7339 4107 7337
4110 7341 4108 7341 4106 7339 4108 7342
4105 7342 4106 7350 4102 7352 4101 7359
4102 7360 4104 7360 4100 7363 4117 7369
TIME...MOT...LOC 2034Z 257DEG 10KT 4111 7357
MPSSpecial weather statement, May 31, 4:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT SUN MAY 31 2015
CTZ005-006-010-312115-
SOUTHERN NEW HAVEN-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
436 PM EDT SUN MAY 31 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
CENTRAL NEW HAVEN COUNTIES...
AT 436 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEWTOWN...
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...WATERBURY...SOUTHINGTON...SHELTON...NAUGATUCK...
SOUTHBURY...WOLCOTT...NEWTOWN...HAMDEN...TRUMBULL...CHESHIRE...NORTH
HAVEN...MONROE...BETHEL...SEYMOUR...ORANGE...DERBY...BEACON FALLS...
CHESHIRE VILLAGE AND HERITAGE VILLAGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
LAT...LON 4160 7293 4156 7295 4156 7288 4155 7286
4133 7278 4125 7339 4146 7340 4148 7335
4147 7331 4149 7333 4151 7326 4151 7316
4155 7316 4157 7309 4158 7309 4164 7294
TIME...MOT...LOC 2036Z 270DEG 32KT 4137 7330
MPSSpecial weather statement, May 31, 5:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT SUN MAY 31 2015
NJZ006-104>108-NYZ072-074-176-312145-
HUDSON-WESTERN UNION-EASTERN BERGEN-EASTERN ESSEX-EASTERN
UNION-EASTERN BERGEN-EASTERN ESSEX-WESTERN ESSEX-EASTERN
UNION-HUDSON-NEW YORK (MANHATTAN)-NORTHERN QUEENS-NEW YORK
(MANHATTAN)-RICHMOND (STATEN IS.)-RICHMOND (STATEN IS.)-
502 PM EDT SUN MAY 31 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN UNION...
HUDSON...SOUTHWESTERN BERGEN...EASTERN UNION...SOUTHERN ESSEX...
KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES...
AT 502 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ELIZABETH...
MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...ELIZABETH...BAYONNE...HOBOKEN...
BLOOMFIELD...LYNDHURST...RUTHERFORD...SECAUCUS...HARRISON...
RIDGEFIELD...MIDTOWN MANHATTAN...ORANGE...UNION CITY...KEARNY...FORT
LEE...UNION...TETERBORO AND LONG ISLAND CITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
LAT...LON 4073 7434 4087 7401 4074 7389 4072 7393
4074 7396 4070 7398 4071 7400 4070 7401
4071 7401 4071 7403 4070 7404 4070 7407
4066 7407 4067 7410 4066 7409 4064 7413
4065 7419 4060 7421
TIME...MOT...LOC 2102Z 239DEG 14KT 4070 7420
MPSSpecial weather statement, May 31, 5:04 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
504 PM EDT SUN MAY 31 2015
NJZ006-104-NYZ072-073-176-177-312145-
HUDSON-EASTERN BERGEN-EASTERN BERGEN-HUDSON-NORTHERN NASSAU-BRONX-NEW
YORK (MANHATTAN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-BRONX-NORTHERN
QUEENS-
504 PM EDT SUN MAY 31 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...SOUTHWESTERN
BERGEN...QUEENS...KINGS...SOUTHERN WESTCHESTER...NEW YORK...BRONX AND
NORTHWESTERN NASSAU COUNTIES...
AT 504 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MIDTOWN
MANHATTAN...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW YORK...JERSEY CITY...YONKERS...HOBOKEN...LYNDHURST...
RUTHERFORD...SECAUCUS...RIDGEFIELD...GREAT NECK...RFK BRIDGE...
MIDTOWN MANHATTAN...EAST TREMONT...MOTT HAVEN...FLUSHING...LAGUARDIA
AIRPORT...UNION CITY...FORT LEE...ENGLEWOOD...GREAT NECK PLAZA AND
NORTH HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.
LAT...LON 4080 7410 4092 7392 4088 7379 4086 7380
4084 7378 4087 7382 4083 7382 4078 7376
4078 7375 4083 7375 4083 7373 4082 7372
4080 7371 4087 7371 4079 7365 4073 7393
4074 7395 4072 7397 4071 7400
TIME...MOT...LOC 2104Z 237DEG 16KT 4077 7396
MPSLocal storm report, May 31, 5:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD PARAMUS 40.95N 74.07W
05/31/2015 BERGEN NJ TRAINED SPOTTER
POLICE REPORTING ROADS CLOSED DUE TO FLOODING. FOREST
AVENUE SOUTHBOUND BETWEEN MCKINLEY AND CONCORN
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:01 PM EDT | Flash Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 43 hr |
| May 31, 2:01 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| May 31, 2:18 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 3 hr |
| May 31, 2:48 PM EDT | Special Weather Statement | OKX | Orange | 42 min |
| May 31, 3:10 PM EDT | Areal Flood Advisory | OKX | Bronx, Putnam, Rockland, Westchester | 3 hr |
| May 31, 3:11 PM EDT | Special Weather Statement | OKX | Rockland | 34 min |
| May 31, 3:23 PM EDT | Flash Flood Warning | OKX | Bronx, Rockland, Westchester | 3 hr |
| May 31, 3:28 PM EDT | Special Weather Statement | OKX | New York | 47 min |
| May 31, 3:44 PM EDT | Small Craft Advisory | OKX | 48 hr | |
| May 31, 3:57 PM EDT | Special Weather Statement | OKX | Westchester | 63 min |
| May 31, 4:10 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 22 min |
| May 31, 4:20 PM EDT | Special Weather Statement | OKX | Bronx, New York | 40 min |
| May 31, 4:28 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| May 31, 4:44 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 3 hr |
| May 31, 5:02 PM EDT | Special Weather Statement | OKX | New York | 43 min |
| May 31, 5:04 PM EDT | Special Weather Statement | OKX | Bronx, New York | 41 min |
| May 31, 5:27 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 3 hr |
| May 31, 5:37 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens | 38 min |
| May 31, 5:39 PM EDT | Special Weather Statement | OKX | Richmond | 36 min |
| May 31, 6:19 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Queens | 41 min |
| May 31, 6:30 PM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens | 3 hr |
| May 31, 6:44 PM EDT | Special Weather Statement | OKX | Richmond | 46 min |
| May 31, 7:12 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 48 min |
| May 31, 3:07 PM EDT | Special Weather Statement | OKX | Bergen | 23 min |
| May 31, 3:30 PM EDT | Areal Flood Advisory | OKX | Essex, Hudson, Union | 3 hr |
| May 31, 4:04 PM EDT | Special Weather Statement | OKX | Union | 26 min |
| May 31, 4:13 PM EDT | Flash Flood Warning | OKX | Essex, Hudson, Union | 6 hr |
| May 31, 7:51 PM EDT | Special Weather Statement | OKX | Essex, Union | 39 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.